MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB DECOLORIZER; STAINS, CHEMICAL SOLUTION

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TB DECOLORIZER; STAINS, CHEMICAL SOLUTION
Catalog Number 212517
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Report 3 of 3: it was reported while using bd bbl¿ tb decolorizer, nocardia stained as full acid fast on a patient sample.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 3 of 3: it was reported while using bd bbl¿ tb decolorizer, nocardia stained as full acid fast on a patient sample.There was no health impact or consequences report.
 
Additional Manufacturer Narrative
Investigation summary: this memo is to summarize findings on your complaint related to bottle tb decolorizer 250 ml, catalog number 212517, batch number 4060381, and complaint number (b)(4) upon inventory demand, final packaging operations occur followed by transport to the distribution center.The complaint investigation included a review of the batch history record for tb decolorizer.The batch history record reviews indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.Three photos were attached in lieu of return.All photos depict a different microscope view of acid-fast stain bacteria.Bd bbl¿ tb stain kits are used to manually stain smears prepared from specimens and cultures suspected of containing mycobacteria, especially mycobacterium tuberculosis, for qualitative early presumptive diagnosis of mycobacterial infection and characterization of bacterial isolates.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results at release of the product.From customer's response: ¿afb qc slides were used and produced expected results.Positive control slide had pink/red acid-fast bacilli.Negative control slide had greenish-blue background¿.The organism described in the complaint report is nocardia.Bd does not have established release requirements or performance data for staining nocardia.Based on the limitations of the procedure and release specifications for the product, we are unable to further replicate the customer¿s application with this product.This complaint cannot be confirmed.Bd will continue to trend on performance issues.

Brand Name
BD BBL¿ TB DECOLORIZER
Common Device Name
STAINS, CHEMICAL SOLUTION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21098694
Report Number1119779-2024-01062
Device Sequence Number8665100
Product Code LED
UDI-Device Identifier30382902125175
UDI-Public(01)30382902125175(11)240229(17)250228(10)4060381
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number212517
Device Lot Number4060381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown